How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 8630
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Medical Question Here...
Dr. Hasan is online now

I have an awful metalic taste on my tongue that has been

Resolved Question:

I have an awful metalic taste on my tongue that has been there for three weeks now and is horrid. How can I get rid of this?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Hasan replied 1 year ago.

Hi, welcome to JustAnswer. I'm Dr. Hasan and I'll try to help you. I am reviewing your question and I will get back to you as soon as possible.

Expert:  Dr. Hasan replied 1 year ago.

Thanks for waiting. Do you have symptoms like nasal obstruction, nasal discharge, fluid trickling in throat, cough, pain behind breast bone etc? Have you tried anything so far? Any diagnosed medical problem or treatment you are on? Regards

Customer: replied 1 year ago.
Hi Dr. Hasan, I am experiencing none of those additional symptoms you describe. I was given a 10 day course of antibiotics for a throat infection and finished these over three weeks ago. It is just a horrible horrible taste all over my tongue. I currently just take the contraceptive pill and escritalipram.
Expert:  Dr. Hasan replied 1 year ago.

Thanks a lot for your input. I am sorry to hear about your problem. I am going to address your primary concern but later you can ask anything you want. As per your description, there can be few possible reasons. First of all it can be secondary to acid reflux from the throat, it can be due to the ongoing side effect of the drugs you have used or lastly it can be due to ongoing sinus disease causing secretions in your throat which is causing this taste. The most likely reason is acid reflux as it can frequently present with this taste and no other symptoms. Don't worry, I will address your question in two aspects; what you can do yourself and what your doctor can do for you. As far as what you can do yourself is concerned in such situations you can use over the counter available capsule Omeprazole 20 mg twice daily for 2 weeks. If symptoms persist after 2 weeks, see your doctor for further evaluation but I reassure you that there is nothing to worry and there is nothing serious behind your symptoms. I wish you good luck and that you get well soon. My goal is to provide you with excellent service – if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always. Regards

Dr. Hasan and 4 other Medical Specialists are ready to help you